It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Diabetes Message Board
Post New Thread   Reply Reply
LinkBack Thread Tools
Old 01-09-2013, 10:27 AM   #1
Newbie
(female)
 
Join Date: Jan 2013
Location: Canada
Posts: 1
jrh3896 HB User
Needing Advice!

I have recently been diagnosed with diabetes and have gained an extreme amount of weight. I have always been a huge lover of soft drinks and consume a large amount everyday, this keeps my sugar pretty elevated. Lately I have been wanting to start a diet and quit the soft drinks. Problem is, whenever my blood sugar goes below 8, I get the sweating, shaking, etc. and it freaks me out, so I end up downing soft drinks again. I've been told that because my sugar was always so high that my body is not used to normal blood sugar levels and it will take some time to retrain my body. Can anybody tell me what is the easiest way to "retrain" my body without having the deal with the constant low sugar feeling, or is it something I will just have to put up with? And can this in any way harm me, or is it just a feeling ?
Thanks for the advice!

 
Reply With Quote
Sponsors Lightbulb
   
Old 01-09-2013, 10:54 AM   #2
Inactive
(female)
 
Join Date: Dec 2011
Location: aus
Posts: 491
captjane HB Usercaptjane HB Usercaptjane HB Usercaptjane HB Usercaptjane HB Usercaptjane HB Usercaptjane HB Usercaptjane HB Usercaptjane HB Usercaptjane HB Usercaptjane HB User
Re: Needing Advice!

The problem with what you are doing is that you're using sugar to balance your blood sugar, but your body is not able to handle sugar well and as that sugar gets absorbed so quickly and you get a huge insulin response, your blood glucose can suddenly drop again and it's probably the soda causing it. What you need to do instead, is stabilize your blood glucose and keep it more even so that your glucose levels aren't surging high and then plummeting low all over the place. You need to get off the sugary soda and start eating small healthy meals every few hours to keep your glucose levels more consistent. Your body does not need sugary soda and until you get off that type of thing you are going to have problems with stabilizing it.

 
Reply With Quote
Sponsors Lightbulb
   
Old 01-09-2013, 01:38 PM   #3
Senior Veteran
(female)
 
Join Date: Jan 2005
Location: Canada
Posts: 2,755
Cora1003 HB UserCora1003 HB UserCora1003 HB UserCora1003 HB UserCora1003 HB UserCora1003 HB UserCora1003 HB UserCora1003 HB UserCora1003 HB UserCora1003 HB UserCora1003 HB User
Re: Needing Advice!

As you stated, when you have been high for a while, you will feel low when approaching normal glucose levels. There is no danger in this. The more you feed it, the longer it will take to get over it and get used to normal blood sugars. Try eating something like nuts that will not spike you when you feel shaky and low. Basically if you can tough it out for a week or two you will be fine.
__________________
Cora
Dxd T1 1966, 2001 dialysis, 2002 kidney transplant, 2003 insulin pump, 2008 pancreas transplant

 
Reply With Quote
Reply Reply




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 10:42 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!